Open Access
2014 Estimation of the infection parameter of an epidemic modeled by a branching process
Sophie Pénisson
Electron. J. Statist. 8(2): 2158-2187 (2014). DOI: 10.1214/14-EJS948


The aim of this paper is to build estimators of the infection parameter in the different phases of an epidemic (growth and decay phases). The epidemic is modeled by a Markovian process of order $d\geqslant1$, and can be written as a multitype branching process. We propose three estimators suitable for the different classes of criticality of the process, and consequently for different phases of the epidemic. We prove their consistency and asymptotic normality when the number of ancestors (resp. number of generations) tends to infinity.


Download Citation

Sophie Pénisson. "Estimation of the infection parameter of an epidemic modeled by a branching process." Electron. J. Statist. 8 (2) 2158 - 2187, 2014.


Published: 2014
First available in Project Euclid: 29 October 2014

zbMATH: 1302.62228
MathSciNet: MR3273622
Digital Object Identifier: 10.1214/14-EJS948

Primary: 60J80 , 60J85 , 62P10
Secondary: 62F12 , 62J02 , 62M05

Keywords: CLSE , conditioned branching process , consistency and asymptotic normality , epidemiology , multitype branching process , SEI

Rights: Copyright © 2014 The Institute of Mathematical Statistics and the Bernoulli Society

Vol.8 • No. 2 • 2014
Back to Top